Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 28, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Oct 12, 2014, 3:18 PM CDT for 8 counties in Texas; 41 counties in Oklahoma. It took effect at Oct 13, 2014, 4:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2014, 3:18 PM CDT (20:18 UTC)
- In effect from
- Oct 13, 2014, 4:00 AM CDT
- Expired
- Oct 13, 2014, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Norman, OK
All 49 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 100 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
044 WWUS74 KOUN 122018 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 318 PM CDT SUN OCT 12 2014 OKZ004>007-009>012-014>019-021>025-027>029-033>041-044>046-050- TXZ083>090-130430- /O.NEW.KOUN.WI.Y.0028.141013T0900Z-141013T2200Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON- JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 318 PM CDT SUN OCT 12 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 5 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 5 PM CDT MONDAY. * TIMING: NORTHERLY WINDS WILL INCREASE LATE TONIGHT AND MONDAY MORNING...THEN SUBSIDE LATE MONDAY AFTERNOON. * WINDS: SUSTAINED SPEEDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
4 follow-up statements
568 WWUS74 KOUN 130104 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 804 PM CDT SUN OCT 12 2014 OKZ004>007-009>012-014>019-021>025-027>029-033>041-044>046-050- TXZ083>090-131200- /O.CON.KOUN.WI.Y.0028.141013T0900Z-141013T2200Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON- JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 804 PM CDT SUN OCT 12 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM CDT MONDAY. * TIMING: NORTHERLY WINDS WILL INCREASE LATE TONIGHT AND MONDAY MORNING...THEN SUBSIDE LATE MONDAY AFTERNOON. * WINDS: SUSTAINED SPEEDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
127 WWUS74 KOUN 130905 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 405 AM CDT MON OCT 13 2014 OKZ008-013-020-131715- /O.EXA.KOUN.WI.Y.0028.000000T0000Z-141013T2200Z/ KAY-NOBLE-PAYNE- INCLUDING THE CITIES OF...PONCA CITY...PERRY...STILLWATER 405 AM CDT MON OCT 13 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * TIMING: NORTHERLY WINDS WILL INCREASE THIS MORNING...THEN SUBSIDE LATE THIS AFTERNOON. * WINDS: SUSTAINED SPEEDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ OKZ004>007-009>012-014>019-021>025-027>029-033>041-044>046-050- TXZ083>090-131715- /O.CON.KOUN.WI.Y.0028.000000T0000Z-141013T2200Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER- KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON- JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE... ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO... MUSTANG...OKLAHOMA CITY...CHICKASHA...PURCELL...NORMAN...MOORE... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 405 AM CDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * TIMING: NORTHERLY WINDS WILL INCREASE THIS MORNING...THEN SUBSIDE LATE THIS AFTERNOON. * WINDS: SUSTAINED SPEEDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
649 WWUS74 KOUN 131449 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 949 AM CDT MON OCT 13 2014 OKZ026-030-031-132300- /O.EXB.KOUN.WI.Y.0028.000000T0000Z-141014T0000Z/ LINCOLN-POTTAWATOMIE-SEMINOLE- INCLUDING THE CITIES OF...CHANDLER...SHAWNEE...SEMINOLE 949 AM CDT MON OCT 13 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: NORTHERLY WINDS WILL INCREASE EARLY THIS AFTERNOON... THEN SUBSIDE BY SUNSET. * WINDS: SUSTAINED SPEEDS 25 TO 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ OKZ004>025-027>029-033>041-044>046-050-TXZ083>090-132300- /O.EXT.KOUN.WI.Y.0028.000000T0000Z-141014T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND- HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN- MURRAY-COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY... CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART... ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR... WALTERS...WAURIKA...ARDMORE...MARIETTA...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 949 AM CDT MON OCT 13 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: NORTHERLY WINDS WILL INCREASE INTO THIS AFTERNOON AND BEGIN TO SUBSIDE BY SUNSET. * WINDS: SUSTAINED SPEEDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$
399 WWUS74 KOUN 132002 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 302 PM CDT MON OCT 13 2014 OKZ004>031-033>041-044>046-050-TXZ083>090-140000- /O.CON.KOUN.WI.Y.0028.000000T0000Z-141014T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER- LOVE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...DUNCAN... PAULS VALLEY...SULPHUR...WALTERS...WAURIKA...ARDMORE...MARIETTA... QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS... MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 302 PM CDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING: NORTHERLY WINDS WILL REMAIN GUSTY THROUGH THE EARLY EVENING AND BEGIN TO SUBSIDE BY SUNSET. * WINDS: SUSTAINED SPEEDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ KURTZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 12, 1:03 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 12, 1:03 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 103 PM CDT SUN OCT 12 2014 .AVIATION... 12/18Z TAFS...VFR CONDITIONS WITH GUSTY SOUTH WINDS EXPECTED THROUGH 00Z BEFORE TSRA CHANCES INCREASE FROM WEST TO EAST AS STRONG COLD FRONT MOVES OVER REGION. MVFR CONDITIONS WILL BE WIDESPREAD NEAR AND BEHIND FRONT/LINE OF TSRA. IFR CONDITIONS WILL BE INCLUDED ACROSS FAR NORTHERN OKLAHOMA TERMINAL KPNC. EXPECT STORMS TO APPROACH KGAG/KWWR TOWARD 01Z...PROGRESS EAST-SOUTHEAST INTO KOKC-KLAW-KSPS VICINITY AROUND 05Z. AFTER INITIAL LINE OF STORMS...MAIN AREA OF POST FRONTAL RAIN AND AT LEAST MVFR CONDITIONS WILL BE NEAR AND NORTH OF INTERSTATE-40 THROUGH AT LEAST 12-15Z. VERY STRONG POST FRONTAL NORTHERLY WINDS WILL OCCUR AFTER 12Z THROUGH END OF FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 1024 AM CDT SUN OCT 12 2014/ UPDATE... UPDATE TO TEMPS... PRECIP/WX THROUGH 00Z DISCUSSION... QUICK MORNING UPDATE... ADJUSTED TEMPS A TOUCH... PRIMARILY ACROSS SOUTHWESTERN OKLAHOMA WHERE CLEARING SKIES AND INCREASING SOUTH WINDS HAVE RESULTED IN TEMPS WARMING INTO THE LOWER 60S THROUGH 10AM. PER RECENT RUNS OF SHORT RANGE GUIDANCE... HRRR/RAP/NMM/ARW... ADJUSTED AFTERNOON PRECIP/WX FOR LATER TIMING OF STORMS MOVING INTO FAR NWRN OK. JTK PREV DISCUSSION... /ISSUED 600 AM CDT SUN OCT 12 2014/ AVIATION... 12/12Z TAFS...LOW CLOUD DECK CONTINUES TO SLOWLY CLEAR FRM THE WEST AND CLOUD DECK WILL REMAIN EAST OF TAF SITES. PATCHY FOG HAS DEVELOPED FRM SW INTO CNTRL OK AND EXPECT MAINLY MVFR CONDITIONS ALTHOUGH FAVORED SITES LIKE KLAW MAY REMAIN IFR FOR A FEW HOURS THIS MORNING. INCREASING SOUTH WINDS WITH TIGHTENING PRESSURE GRADIENT SHOULD HELP TO DISSIPATE FOG FAIRLY QUICKLY AFTER SUNRISE. STRONG COLD FRONT EXPECTED TO MOVE INTO THE REGION THIS EVENING AND MOVE THROUGH ALL SITES BY THE END OF THE FCST PD. FAIRLY WIDESPREAD TSTM DEVELOPMENT EXPECTED AS FRONT MOVES THROUGH AND WILL INCLUDE TEMPO TSRA GROUPS AT ALL SITES. USED HI RES MODELS FOR TIMING OF MOST LIKELY TIME FOR TSRA. MORE WIDESPREAD POST FRONTAL MVFR CONDITIONS EXPECTED WITH SCATTERED SHOWERS LINGERING. PREV DISCUSSION... /ISSUED 424 AM CDT SUN OCT 12 2014/ DISCUSSION... LOW CLOUDS OVER PORTIONS OF CENTRAL AND EASTERN OK CONTINUE TO SLOWLY ERODE FROM THE WEST AND WERE MAINLY EAST OF I-35 EARLY THIS MORNING. OUTSIDE THE LOW CLOUD AREA SOME FOG POSSIBLE AS TEMP/DWPT SPREADS REMAIN LOW AND WINDS LIGHT. ANY FOG THAT DOES DEVELOP EXPECTED TO BURN OFF FAIRLY QUICKLY AND EXPECT LOW CLOUDS TO GRADUALLY SCATTER OUT OVER ERN AREAS LATER THIS MORNING. MORE SUN AND RETURN OF SOUTHERLY WINDS WILL ALLOW FOR MUCH WARMER TEMPS AREAWIDE THIS AFTERNOON. MORE ACTIVE WEATHER PATTERN EXPECTED FROM LATE AFTERNOON THROUGH EARLY MONDAY. UPPER TROUGH OVER THE NRN ROCKIES WILL AMPLIFY AND DIG SEWD TODAY AND TONIGHT AS STRONG UPPER JET ARCS SEWD FROM THE PAC NW INTO THE SRN ROCKIES. SURFACE LOW PRESSURE AREA WILL DEEPEN IN EASTERN COLORADO DURING THE DAY AND WILL RESULT IN INCREASING SOUTHERLY FLOW AND EVENTUAL INCREASE IN LOW LEVEL MOISTURE. DEWPOINTS EXPECTED TO INCREASE INTO THE LOW TO MID 60S OVER EASTERN PARTS OF THE FA BY TONIGHT. STORMS EXPECTED TO INITIATE OVER THE HIGH PLAINS THIS AFTERNOON WITH INCREASING LARGE SCALE LIFT AHEAD OF THE APPROACHING UPPER TROUGH. STORMS EXPECTED TO BECOME MORE WIDESPREAD DURING THE EVENING AND OVERNIGHT AS THE UPPER TROUGH CONTINUES SEWD AND THE ASSOCIATED COLD FRONT PUSHES INTO THE REGION. AS PER SWODY1 INSTABILITY AND STRONG SHEAR WILL SUPPORT SEVERE STORM DEVELOPMENT THIS EVENING AND OVERNIGHT...ESPECIALLY OVER SOUTHEASTERN PARTS OF THE FA WHERE MOISTURE AND INSTABILITY WILL BE MAXIMIZED. STRONG/SEVERE STORMS EXPECTED TO EXIT THE REGION EARLY MONDAY MORNING WITH WRAP AROUND SHOWERS EXPECTED TO PERSIST CENTRAL AND EAST AS THE UPPER LOW LIFTS FROM NE OK INTO MO. PRECIP EXPECTED TO END OVER FAR NE BY EARLY EVENING. STRONG NW WINDS EXPECTED BEHIND THE FRONT TONIGHT AND FOR MUCH OF THE DAY ON MONDAY AND MAY APPROACH WIND ADVY CRITERIA. DRY WEATHER EXPECTED THROUGH THE REMAINDER OF THE FORECAST PD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 57 65 47 / 10 80 50 10 HOBART OK 79 51 68 45 / 10 70 30 10 WICHITA FALLS TX 83 57 70 47 / 10 80 20 10 GAGE OK 77 50 65 40 / 30 70 40 10 PONCA CITY OK 69 57 62 46 / 10 80 70 20 DURANT OK 74 64 68 49 / 10 90 60 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/99/11
Hazardous weather outlook, Oct 12, 12:00 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1200 PM CDT SUN OCT 12 2014 OKZ004>048-050>052-TXZ083>090-130000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1200 PM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. TIMING... STORMS WILL LIKELY DEVELOP BETWEEN 6 PM AND 8 PM NEAR FAR NORTHWEST OKLAHOMA...THEN SPREAD SOUTH AND EAST THROUGH THE EVENING AND OVERNIGHT HOURS...EXITING FAR SOUTHEAST OKLAHOMA BY SUNRISE MONDAY. IMPACTS... DAMAGING WIND GUSTS OF 60 MPH TO 80 MPH... HAIL UP TO THE SIZE OF HALF-DOLLARS... RECOMMENDED ACTIONS... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS LATE SUNDAY NIGHT THROUGH MONDAY MORNING. DISCUSSION... A POTENT STORM SYSTEM WILL DIVE SOUTHWARD INTO THE SOUTHERN PLAINS LATE TONIGHT INTO MONDAY. AS THIS OCCURS...A FRONT WILL SURGE SOUTHWARD OVER OKLAHOMA AND NORTHERN TEXAS...SETTING THE STAGE FOR WIDESPREAD THUNDERSTORMS. MOST OF THE STORMS WILL BE SEEN OVER NORTHERN AND EASTERN PORTIONS OF OKLAHOMA...WITH THE LOWEST CHANCES FOR STORMS ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE PANHANDLES AND SPREAD EASTWARD INTO THE BODY OF OKLAHOMA EARLY THIS EVENING. AS THE FRONT ACCELERATES SOUTH AND EAST...STORMS WILL BECOME MORE NUMEROUS AND DEVELOP INTO A SOUTHWEST TO NORTHEAST ORIENTED SQUALL LINE. MOST OF THE SEVERE WIND GUSTS THAT MAY OCCUR WILL BE ASSOCIATED WITH THE SQUALL LINE...WHICH IS EXPECTED TO MOVE INTO CENTRAL PORTIONS OF OKLAHOMA AROUND MIDNIGHT. GREATER MOISTURE AND INSTABILITY WILL BE SEEN ACROSS SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA. THIS WILL PROMOTE THE HIGHEST POTENTIAL FOR SEVERE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... SHOWERS AND A FEW STORMS WILL BE ONGOING MAINLY EAST OF INTERSTATE-35 EARLY MONDAY MORNING. SEVERE WEATHER CHANCES WILL BE DIMINISHING QUICKLY DURING THE MORNING HOURS. .STRONG WINDS MONDAY... STRONG NORTHERLY WINDS ARE EXPECTED. SUSTAINED WINDS OF 30 TO 35 MPH WILL BE POSSIBLE...ALONG WITH OCCASIONAL GUSTS OF 40 TO 50 MPH. THIS WILL ESPECIALLY BE TRUE WEST OF INTERSTATE 35. THIS MAY MAKE TRAVEL ON EAST TO WEST ORIENTED ROADWAYS DIFFICULT MUCH OF THE DAY ON MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. AUSTIN/11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 5:16 PM CDT | Special Weather Statement | OUN | Beckham | 44 min |
| Oct 12, 5:23 PM CDT | Special Weather Statement | OUN | Beckham | 52 min |
| Oct 12, 5:34 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 25 min |
| Oct 12, 6:06 PM CDT | Special Weather Statement | OUN | Custer | 39 min |
| Oct 12, 6:18 PM CDT | Special Weather Statement | OUN | Beckham | 42 min |
| Oct 12, 6:45 PM CDT | Special Weather Statement | OUN | Custer | 45 min |
| Oct 12, 6:55 PM CDT | Special Weather Statement | OUN | Custer | 50 min |
Nearby
Wind Advisories in Oklahoma, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.